Connecticut, 2010Strong Wind in Connecticut, August 22 to 23, 2010
August 22 to 23, 2010 · NWS OKX · 2 events in 2 counties and zones
A developing coastal storm off of Long Island created strong winds and heavy rains, which were sufficient to bring down trees in Southern Fairfield and New Haven Counties.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $18,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A developing coastal storm off of Long Island created strong winds and heavy rains, which were sufficient to bring down trees in Southern Fairfield and New Haven Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Aug 22, 4:02 PM EST, 58 minutes earlier.
Area forecast discussion, Aug 22, 4:02 PM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
502 PM EDT SUN AUG 22 2010
.SYNOPSIS...
AS A LOW PRESSURE SYSTEM OVER SOUTH CENTRAL NEW YORK STATE MOVES NORTHEAST...IT
WILL COMBINE WITH ANOTHER LOW OFF THE MID ATLANTIC COAST SOUTH OF
LONG ISLAND AFTER MIDNIGHT. A SERIES OF LOW PRESSURE WAVES WILL DEVELOP
OFF THE MID ATLANTIC COAST AND PASS EAST OF LONG ISLAND THROUGH WEDNESDAY.
HIGH PRESSURE WILL BUILD EAST ACROSS THE AREA THURSDAY AND FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A 1007 MB SFC LOW PRESSURE SYSTEM WAS SE OF KBGM WITH A WARM FRONT THAT
EXTENDED ESEWD ACROSS THE LOWER HUDSON VALLEY AND A COLD FRONT THAT
EXTENDED SW ACROSS KDCA. A WEAKER LOW WAS OVER SE VA.
THE PRIMARY LOW WAS ROTATING AROUND THE BASE OF AN UPPER LVL LOW NW
NY STATE.
WIDESPREAD SHOWERS AND TSTMS ARE ALONG AND N OF THE WARM FRONT. WIDESPREAD
SHOWERS CONTINUE TO DEVELOP OFF THE SE NJ COAST AND S OF LONG ISLAND
TRIGGERED BY AN INCREASING LOW LVL S-SE WIND JET. A SOLID LINE OF TSTMS
EXTENDS FROM WESTERN NJ SSWWD ACROSS SE VA AHEAD OF THE COLD FRONT.
THE HIGHEST CHC FOR ISOLATED SEVERE WX WILL ACCOMPANY THE COLD FRONT
THROUGH THIS EVE WITH A MINIMAL THREAT FOR ISOLATED DAMAGING WINDS
OR A BRIEF ISOLATED TORNADO...MOST OF WHICH SHOULD REMAIN S OF THE
REGION EMBEDDED IN THE WARM AIR SECTOR.
AS THE 2 LOW PRESSURE SYSTEMS COMBINE SOUTH OF LONG ISLAND
OVERNIGHT...CONVECTIVE RAIN WILL TRANSITION TO A STRATIFORM LIGHT
RAINFALL AFTER MIDNIGHT.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
FOR MONDAY...THERE IS A MODERATE RISK FOR RIP CURRENTS AT ATLANTIC
OCEAN BEACHES.
FOR MONDAY THROUGH WEDNESDAY...ALTHOUGH FORECAST MODELS ARE IN
...GENERAL... AGREEMENT WITH THE FORMATION OF SFC LOW PRES SYSTEMS OFF
THE MID ATLANTIC COAST DURING THIS TIME...THEY DISAGREE IN THEIR
FORMATION LOCATION...TRACK AND INTENSITIES.
OVERALL...MOSTLY CLOUDY AND COOL WEATHER WILL PREVAIL WITH PERIODS
OF MAINLY LIGHT RAIN. INCREASING AND PERSISTENT NORTHEAST WINDS
COMBINING WITH THE APPROACH OF A FULL MOON ON MONDAY WILL LIKELY
LEAD TO MINOR COASTAL FLOODING STARTING WITH MONDAY EVENINGS HIGH
TIDE CYCLE...WHICH COULD LINGER THROUGH AT LEAST MID WEEK.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MODELS ARE IN GOOD AGREEMENT ON THE FORECAST FOR THE LONG TERM
PERIOD. A POTENT H5 SHORTWAVE AND SURFACE COLD FRONT WILL ADVANCE
EAST THROUGH THE TRI-STATE AREA LATE WEDNESDAY AND EARLY
THURSDAY...BRINGING A SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM. AN
ACCOMPANYING SURFACE LOW WILL QUICKLY ADVANCE TO THE NORTHEAST INTO
THE CANADIAN MARITIMES. THE GFS AND EURO ARE IN AGREEMENT ON ANOTHER
SHORTWAVE EMBEDDED WITHIN THE LONG WAVE TROUGH PASSING THROUGH LATE
THURSDAY. HOWEVER WITH COLD AIR ADVECTION FOLLOWING THE COLD
FROPA...WILL LIMIT POPS TO SLIGHT CHANCE. HIGHS ON THURSDAY WILL
RANGE FROM THE MIDDLE 70S TO NEAR 80.
HEIGHTS WILL BEGIN TO RISE ON FRIDAY AS A LONG WAVE RIDGE BUILDS IN
FROM THE WEST. HIGH PRESSURE WILL LIKEWISE BUILD IN AT THE SURFACE
AND LEAD TO DRY CONDITIONS FROM FRIDAY THROUGH SUNDAY. PREVAILING
SOUTHWESTERLY FLOW THESE DAYS WILL MAINTAIN SEASONABLE HIGH
TEMPERATURES IN THE UPPER 70S TO LOWER 80S.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
DIFFICULT...LOW CONFIDENCE FORECAST AS A COMPLEX STORM SYSTEM
IMPACTS THE AREA TERMINALS OVER THE NEXT 24 HOURS.
SURFACE WARM FRONT STILL DIFFICULT TO FIND...HOWEVER THINKING
THAT IT IS SOMEWHERE CLOSE TO THE VICINITY OF THE AREA
TERMINALS...POSSIBLY SOMEWHERE OVER LONG ISLAND SOUND OR JUST
NORTH OF THERE. THE FRONT WILL REMAIN NEARBY THE AREA THIS
AFTERNOON. THIS IS EXPECTED TO RESULT IN WIDESPREAD MVFR/LOW END
VFR CEILINGS THIS AFTERNOON...AND EVENTUALLY LOWERING TO LOW END
MVFR/HIGH END IFR TOWARD 00Z WITH THE ONSET OF MODERATE RAINFALL.
A STEADY RAIN IS EXPECTED THROUGH 08Z-10Z THEN THE PRECIPITATION
SHOULD BECOME MORE SHOWERY. CIGS WILL SLOWLY IMPROVE AFTER
10Z...HOWEVER REMAIN IFR/MVFR.
BIGGEST CHALLENGE WILL BE WINDS WITH MODELS HAVING A DIFFICULT
TIME WITH PLACEMENT OF THE LOW PRESSURE SYSTEM. SE WINDS OF 10 TO
15 KT THIS AFTERNOON...WILL GRADUALLY BACK AROUND AFTER 00Z WITH
SURFACE LOW PRESSURE DEVELOPING TO THE SOUTH OF LONG ISLAND BY
06Z. BY 12Z...WINDS ARE EXPECTED TO BE FROM THE NORTHWEST...AROUND
030-060. WINDS SPEEDS WILL VARY FROM TERMINAL TO TERMINAL WITH THE
STRONGEST WINDS FURTHER NORTH AND EAST.
THERE IS A POTENTIAL FOR ISOLATED TO WIDELY SCT TSTMS THIS
AFTERNOON...HOWEVER CONFIDENCE LOW ON WHERE ANY STORMS DEVELOP. WILL
CARRY A CB FOR NOW.
OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...
MON-TUE...MVFR IN CIGS LIKELY WITH AREAS OF RAIN.
WED-FRI...VFR LIKELY.
&&
.MARINE...
A SHORT FUSE SMALL CRAFT ADVISORY WAS ISSUED FOR ALL COASTAL WATERS
THROUGH 11 PM THIS EVENING. STRONG SOUTHEAST WINDS GUSTING TO 25
KT IS CAUSED BY A LOW PRESSURE SYSTEM OVER SOUTH CENTRAL NEW YORK
STATE MOVING NORTHEAST THIS EVENING.
THERE WILL BE A BRIEF LULL IN THE WINDS AS THE LOW OVER SOUTH CENTRAL
NY COMBINES WITH A DEVELOPING LOW OFF THE MID ATLANTIC COAST SOUTH OF
LONG ISLAND AFTER MIDNIGHT.
A SERIES OF LOW PRESSURE SYSTEMS DEVELOPING OFF THE MID ATLANTIC COAST
WILL CAUSE INCREASING THEN PERSISTENT AND GUSTY NE WINDS THAT WILL CAUSE
A PROLONGED PERIOD OF SMALL CRAFT ADVISORIES STARTING MONDAY THAT COULD
LAST AT LEAST THROUGH WEDNESDAY.
&&
.HYDROLOGY...
FORECAST MODELS VARY WITH RESPECT TO RAINFALL AMOUNTS THROUGH THIS EVENING.
STILL FORECASTING AN ADDITIONAL 1 TO 2 INCHES OF RAIN FOR THIS EVENT
WITH ISOLATED HIGHER AMOUNTS. A WIDESPREAD LIGHT RAINFALL OF 1/4 TO 1/2
INCH IS FORECAST FOR MONDAY THROUGH TUESDAY.
&&
.TIDES/COASTAL FLOODING...
THERE IS A POTENTIAL FOR WIDESPREAD MINOR COASTAL FLOODING STARTING
WITH MONDAY EVENINGS HIGH TIDE CYCLES...BASED ON WHERE...THE TRACK AND
INTENSITY OF LOW PRESSURE SYSTEMS DEVELOPING OFF THE MID ATLANTIC COAST.
NE WINDS ARE FORECAST TO DEVELOP LATE TONIGHT AND GRADUALLY SPREAD SW
ACROSS THE REGION ON MONDAY. WITH THE APPROACH OF A FULL MOON ON
MONDAY...TIDAL DEPARTURES ARE FORECAST TO INCREASE TO 1-1.5 FEET
ABOVE NORMAL AND MAY CAUSE MINOR TIDAL FLOODING.
STAY TUNED FOR LATER UPDATES.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ANZ330-
335-338-340-345.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR ANZ350-353.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ355.
&&
SYNOPSIS...GC
NEAR TERM...GC
SHORT TERM...GC
LONG TERM...SCALORA
AVIATION...BC/DW
MARINE...BC/GC
HYDROLOGY...GC
TIDES/COASTAL FLOODING...Hazardous weather outlook, Aug 22, 3:14 PM EST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
414 PM EDT SUN AUG 22 2010
CTZ005>012-NJZ002>006-011-NYZ067>081-231000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
414 PM EDT SUN AUG 22 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THE STORM PREDICTION CENTER HAS FORECAST A 5 PERCENT PROBABILITY OF
DAMAGING WINDS AND A 2 PERCENT PROBABILITY OF A BRIEF TORNADO THROUGH
THIS EVENING.
SCATTERED HEAVY SHOWERS AND THUNDERSTORMS WILL PRODUCE BRIEF TORRENTIAL
DOWN POURS AS THEY MOVE NORTHEAST NEAR 30 MPH THIS EVENING. THEY MIGHT
CAUSE MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD USE CAUTION
WHILE DRIVING IN HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
ON MONDAY...THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE SURF
ZONE OF ATLANTIC COASTAL BEACHES FROM BROOKLYN EAST TO MONTAUK POINT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-231000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
414 PM EDT SUN AUG 22 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
THE STORM PREDICTION CENTER HAS FORECAST A 5 PERCENT PROBABILITY OF
DAMAGING WINDS AND A 2 PERCENT PROBABILITY OF A BRIEF TORNADO THROUGH
THIS EVENING.
SCATTERED HEAVY SHOWERS AND THUNDERSTORMS WILL PRODUCE BRIEF TORRENTIAL
DOWN POURS AS THEY MOVE NORTHEAST NEAR 30 MPH THIS EVENING. THEY MIGHT
CAUSE MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD USE
CAUTION WHILE DRIVING IN HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Aug 22, 1:16 PM EST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
216 PM EDT SUN AUG 22 2010
NJZ002>005-011-NYZ067-069-221915-
BERGEN-EASTERN PASSAIC-ESSEX-ORANGE-ROCKLAND-UNION-WESTERN PASSAIC-
216 PM EDT SUN AUG 22 2010
...HEAVY SHOWERS WITH EMBEDDED THUNDERSTORMS WILL IMPACT
ESSEX...NORTHWESTERN BERGEN...PASSAIC...ROCKLAND...SOUTHERN ORANGE
AND UNION COUNTIES...
AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY SHOWERS WITH EMBEDDED THUNDERSTORMS OVER NORTHERN NEW
JERSEY MOVING NORTH AT 20 MPH. RAINFALL RATES OF AN INCH PER HOUR
ARE BEING REPORTED WITH THESE SHOWERS...WHICH WILL LIKELY CAUSE
PONDING OF WATER ROADS IN URBAN AREAS WHERE THERE IS POOR DRAINAGE.
WINDS UP TO 40 MPH ARE ALSO POSSIBLE WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
Special weather statement, Aug 22, 1:19 PM EST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
219 PM EDT SUN AUG 22 2010
NJZ002>005-011-NYZ067-069-221915-
BERGEN-EASTERN PASSAIC-ESSEX-ORANGE-ROCKLAND-UNION-WESTERN PASSAIC-
219 PM EDT SUN AUG 22 2010
...HEAVY SHOWERS WITH EMBEDDED THUNDERSTORMS WILL IMPACT
ESSEX...NORTHWESTERN BERGEN...PASSAIC...ROCKLAND...SOUTHERN ORANGE
AND UNION COUNTIES...
AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY SHOWERS WITH EMBEDDED THUNDERSTORMS OVER NORTHERN NEW
JERSEY MOVING NORTH AT 20 MPH. RAINFALL RATES OF AN INCH PER HOUR
ARE BEING REPORTED WITH THESE SHOWERS...WHICH WILL LIKELY CAUSE
PONDING OF WATER ON ROADS IN URBAN AREAS WHERE THERE IS POOR
DRAINAGE.
WINDS UP TO 40 MPH ARE ALSO POSSIBLE WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
Special weather statement, Aug 22, 1:25 PM EST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
225 PM EDT SUN AUG 22 2010
CTZ008-012-221915-
NORTHERN NEW LONDON-SOUTHERN NEW LONDON-
225 PM EDT SUN AUG 22 2010
...HEAVY SHOWERS WITH GUSTY WINDS WILL IMPACT SOUTHWESTERN NEW
LONDON COUNTY...
AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
A CLUSTER OF HEAVY SHOWERS NEAR WATERFORD...OR NEAR NEW LONDON...AND
MOVING NORTH AT 20 MPH.
THIS STORM WILL BE...
6 MILES WEST OF GALES FERRY BY 250 PM.
NEAR SALEM BY 255 PM.
WINDS UP TO 40 MPH AND A BRIEF PERIOD OF HEAVY RAIN WITH RAINFALL
RATES OF UP TO AN INCH PER HOUR ARE EXPECTED WITH THIS STORM. A
RUMBLE OF THUNDER IS ALSO POSSIBLE.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
Special weather statement, Aug 22, 1:49 PM EST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
249 PM EDT SUN AUG 22 2010
CTZ006-221915-
NORTHERN NEW HAVEN-
249 PM EDT SUN AUG 22 2010
...HEAVY SHOWER WITH GUSTY WINDS WILL IMPACT NORTHERN NEW HAVEN
COUNTY...
AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF SHOWERS NEAR WATERBURY...AND MOVING NORTH AT 20 MPH. A
BRIEF PERIOD OF HEAVY RAIN WITH RAINFALL RATES UP TO AN INCH PER
HOUR ARE EXPECTED. A RUMBLE OF THUNDER IS ALSO POSSIBLE.
THIS STORM WILL BE...
NEAR WOLCOTT BY 300 PM.
WINDS UP TO 40 MPH ARE ALSO EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
Special weather statement, Aug 22, 2:19 PM EST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
319 PM EDT SUN AUG 22 2010
CTZ005-009-NJZ002-003-NYZ067>073-222015-
BERGEN-BRONX-NEW YORK (MANHATTAN)-NORTHERN FAIRFIELD-NORTHERN
WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-SOUTHERN FAIRFIELD-SOUTHERN
WESTCHESTER-WESTERN PASSAIC-
319 PM EDT SUN AUG 22 2010
...LARGE AREA OF HEAVY SHOWERS WITH EMBEDDED THUNDERSTORMS WILL
IMPACT BERGEN...BRONX...EASTERN ORANGE...FAIRFIELD...NEW YORK
(MANHATTAN)...PASSAIC...PUTNAM...ROCKLAND AND WESTCHESTER COUNTIES...
AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF HEAVY SHOWERS WITH EMBEDDED THUNDERSTORMS MOVING
NORTHEAST THROUGH THE LOWER HUDSON VALLEY AND SOUTHWEST CONNECTICUT
AT 35 MPH. RAINFALL BETWEEN A HALF INCH AND ONCE INCH WILL LIKELY
CAUSE PONDING OF WATER ON ROADS...ESPECIALLY IN URBAN AREAS AND
WHERE THERE IS POOR DRAINAGE.
WINDS UP TO 40 MPH ARE ALSO EXPECTED WITHIN THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
Strong Wind, Southern Fairfield
- When
- August 22, 5:00 PM EST to August 23, 6:00 AM EST
- Where
- Southern Fairfield forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Newspaper
- Coordinates
- 41.285, -73.339 (the zone’s center; the record gives no point)
A combination of heavy rains and strong winds brought down a combined total of around 20 trees and large branches in the town of Greenwich from Sunday Night into Monday Morning.
Strong Wind, Southern New Haven
- When
- August 23, 4:00 AM EST to 7:00 AM EST
- Where
- Southern New Haven forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 41.443, -72.965 (the zone’s center; the record gives no point)
A combination of strong winds and heavy rains brought down trees and power lines across New Haven Monday morning. A gust of 50 mph was measured by WTNH-TV in New Haven.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Indiana, August 22, 20102 deaths · 2 injured · 1 event
- Flash Flooding and Heavy Rain in New York, August 22 to 23, 20101 death · 2 injured · $150,000 · 9 events
- Damaging Wind in Florida, August 22, 20101 death · 1 injured · 1 event
- Flash Flooding and Damaging Winds in Mississippi, August 22, 2010$1.2 million · 65 kt wind · 35 events
- Lightning Strike in Florida, August 22, 20102 injured · $2.0 million · 1 event
- Damaging Winds and High Wind in Utah, August 22, 2010$300,000 · 66 kt wind · 8 events
- Flash Flood and Damaging Winds in Arkansas, August 22, 2010$125,000 · 58 kt wind · 5 events
- Flooding in New York, August 22 to 23, 2010$100,000 · 2 events
- Flooding in New York, August 22 to 27, 2010$50,000 · 7 events
- Damaging Wind in Louisiana, August 22, 2010$30,000 · 60 kt wind · 1 event
- Tornado in Pennsylvania, August 22, 2010$25,000 · EF0 · 1 event
- Lightning Strike in Alabama, August 22, 2010$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258001, 258002.